Alert archive / Louisiana / Special Weather Statements in 2016

Special Weather Statement, NWS Lake Charles, LA

July 8, 2016Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jul 8, 2016, 3:15 PM CDT for Beauregard Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2016, 3:15 PM CDT (20:15 UTC)
Expired
Jul 8, 2016, 4:15 PM CDT
In force
60 min
Issued by
NWS Lake Charles, LA

County Beauregard Parish, LA

The radar

The Lake Charles radar (KLCH), 36 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2437 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2437 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

453 
WWUS84 KLCH 082015
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
315 PM CDT FRI JUL 8 2016
 
LAZ030-041-082115-
BEAUREGARD LA-CALCASIEU LA-
315 PM CDT FRI JUL 8 2016

...SPECIAL WEATHER STATEMENT...

AT 315 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR DEQUINCY TO NEAR BUHLER. THESE STORMS WERE
NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DE QUINCY...DEQUINCY...BUHLER AND ORETTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3032 9325 3032 9349 3060 9348 3060 9325
TIME...MOT...LOC 2015Z 318DEG 3KT 3044 9339 3038 9335 

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:14 PM CDT, 1 minute earlier.

Area forecast discussion, Jul 8, 3:14 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
314 PM CDT FRI JUL 8 2016

.DISCUSSION...The area remains on the edge of an upper level ridge
that is centered over Northern Mexico, however the eastern flank
over the northern gulf coast is gradually weakening. There is a slight
increase in convection today when compared to over the past
couple of days as the ridge has somewhat weakened. This trend will
continue into the weekend. While widespread showers and storms are
not expected by Sunday, a healthy dose of scattered convection
along a sea breeze may occur as a modest upper trough moves across
the eastern sections of the country. As convection and cloud cover
increase high temps will also remain at or near climo values.

Next week the area will remain on the eastern edge of the upper
ridge which will allow for isolated to scattered diurnal
convection. The sub-tropical ridge will also remain anchored over
the Atlantic keeping the humid south flow in place.

&&

.MARINE...A ridge will remain stretched from the Atlantic into the
northern gulf into next week. This will keep a light to moderate
onshore flow in place.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  77  96  76  95 /  10  20  10  20
LCH  79  93  79  93 /  10  20  10  30
LFT  78  93  78  93 /  10  30  10  40
BPT  79  93  79  93 /  10  20  10  30

&&

.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...05
Hazardous weather outlook, Jul 8, 4:48 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
448 AM CDT FRI JUL 8 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
091115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
448 AM CDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL PREVAIL. MAX HEAT INDEX VALUES FROM
LATE MORNING INTO THE AFTERNOON WILL RANGE FROM 103 TO 107
DEGREES. IF YOU MUST HAVE ANY OUTDOOR ACTIVITIES...TRY TO TAKE
FREQUENT BREAKS IN A COOL SHADED PLACE OR INSIDE AN AIR
CONDITIONED STRUCTURE. ALSO...DRINK PLENTY OF NON ALCOHOLIC
LIQUIDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDEX VALUES WILL AGAIN RANGE FROM 103 TO 107 DEGREES ON
SATURDAY. BY SUNDAY THROUGH THE REMAINDER OF THE PERIOD...RAIN
CHANCES WILL BE INCREASING. SCATTERED SHOWERS AND THUNDERSTORMS
WILL BRING FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-091115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
448 AM CDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Jul 8, 3:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
315 PM CDT FRI JUL 8 2016

LAZ030-041-082115-
BEAUREGARD LA-CALCASIEU LA-
315 PM CDT FRI JUL 8 2016

...SPECIAL WEATHER STATEMENT...

AT 315 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR DEQUINCY TO NEAR BUHLER. THESE STORMS WERE
NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DE QUINCY...DEQUINCY...BUHLER AND ORETTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3032 9325 3032 9349 3060 9348 3060 9325
TIME...MOT...LOC 2015Z 318DEG 3KT 3044 9339 3038 9335

LANDRENEAU

Nearby

Special Weather Statements in Louisiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.